2018 National Teachers Conference

The National Teachers Conference is the best way for new and returning VEI teachers and school administrators to get ready for the upcoming school year. The 2018 National Teachers Conference will be held July 9-12, 2018 at Long Island University Post Campus and will include four days of collaborative professional development, including workshops, presentations, networking, special events, and tours of LIU Post’s campus.

2018 Agenda (Tentative)

2018 National Teachers Conference Agenda (Tentative)

For Participants

Please review the following details about your National Teachers Conference experience.

Registration

Make sure you are registered for this year’s conference using EventBrite.  Hold onto your passes! You must print your pass or plan to pull up the PDF on a mobile device in order to check-in at the conference.

Register Now for the 2018 National Teachers Conference

 

Shuttle Schedule for Arrivals & Departures

Shuttle Pickups from Airports on Sunday, July 8

  • LAGUARDIA ARRIVALS: There will be shuttle buses on Sunday picking up every 3 hours starting at 12:00 PM
    • Shuttle times are as follows: 12:00 PM, 3:00 PM, 6:00 PM, 9:00 PM
  • JFK ARRIVALS: There will be shuttle buses on Sunday picking up every 3 hours starting at 12:00 PM
    • Shuttle times are as follows: 12:00 PM, 3:00 PM, 6:00 PM, 9:00 PM

Shuttle Drop Offs to Airports on Thursday, July 12

  • LAGUARDIA DEPARTURES: There will be shuttle buses dropping off from 1:00 PM – 4:00 PM
  • JFK DEPARTURES: There will be shuttle buses dropping off from 1:00 PM – 4:00 PM

Shuttle Drop Offs to Airports on Friday, July 13

  • Please allot 1 1/2 – 2 hour travel time to the airport during rush hour.
  • LAGUARDIA DEPARTURES: There will be shuttle buses dropping off every 3 hours starting at 6:30 AM
    • Shuttle times for Friday are 6:30 AM, 9:30 AM, and 12:30 PM
  • JFK DEPARTURES: There will be shuttle buses dropping off every 3 hours starting at 6:30 AM
    • Shuttle times for Friday are 6:30 AM, 9:30 AM, and 12:30 PM

 

Accommodations

Teachers have the option of staying in the LIU dorms at no additional cost or at the Fox Hollow Inn at your own expense.

Dorm Information

  • Teachers will be staying in the South Residential Complex for the week (air-conditioned!).
  • Each teacher will be assigned their own room in a suite with a shared bathroom.
  • Residence Life staff will be present on Sunday afternoon and evening for teachers to check-in.
  • Basic linens, pillows, and towels will be provided. However, you may bring any items that will make you more comfortable.
  • You will be responsible for bringing soap, shampoo, and other toiletries.
  • Please be aware that these are dorm facilities that do not have the same features and amenities as a hotel.  Please plan accordingly.

Hotel Information

  • Teachers have the option of staying at the Fox Hollow Inn.  Rates are $159/night plus taxes.
  • The cut-off date is June 6th.
  • When making reservations, please call 800-291-8090 and refer to the “VEI/LIU” room block.
  • Shuttles are provided by the hotel to and from campus and surrounding areas.

On Arrival at LIU Post

  • When you are dropped off by bus, you will be greeted by LIU staff and given a welcome package and campus map (click here).
  • If you are driving, you may park at the lot nearest the South Residence Complex (buildings 54 & 55). You will not need any specific parking passes.
  • Travel directions to the campus can be found here: http://www.liu.edu/CWPost/About/Visit/Location
  • If you have any questions, or need help, during your travel on Sunday please call Public Safety at 516-299-2222. A Public Safety officer will connect to you the LIU staff.

Meals & Entertainment

  • A light breakfast and full lunch will be provided Monday through Thursday.
  • Dinner will be provided on Monday and Wednesday. Tuesday and Thursday will be on your own.
  • The Hillwood Cafe will be open throughout the week for you to purchase food and beverage.
  • Special Dietary Restrictions: The LIU catering staff is trying to plan for any special dietary restrictions.
    • Please complete the following form ONLY if you have special dietary restrictions: Dietary Request Form.
  • The LIU staff has scheduled daily evening shuttles to area activities and attractions. Shuttles schedule will be available at check-in Monday morning.

Additional Notes for the Week

  • Attire: Attendees should plan to dress in business casual attire.
  • Bring Your Own Device: The conference will be BYOD “bring your own device”, wireless internet will be available for all participants.

Conference Program

  • Check-in will take place on Monday morning from 8-9 AM in the Humanities Building (building 21 on the map). You will receive your name badge and conference program outlining session times and room numbers upon registration.
  • After registering you will be directed to breakfast. The conference will begin promptly at 9 AM.

Billing Details

  • As a reminder, there are no additional costs for participating in this training. EventBrite lists your pass as “free” because registration fees are included in the school’s Program Participation Fees for the 2018-19 school year.

Contact Information

View 2017 Conference Booklet

2017 National Teachers Conference Conference Recap